Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: New paradoxical games based on Brownian ratchets
Author: Parrondo, J.
Harmer, G.
Abbott, D.
Citation: Physical Review Letters, 2000; 85(24):5226-5229
Publisher: American Physical Soc
Issue Date: 2000
ISSN: 0031-9007
Statement of
Juan M. R. Parrondo, Gregory P. Harmer, and Derek Abbott
Abstract: Based on Brownian ratchets, a counterintuitive phenomenon has recently emerged—namely, that two losing games can yield, when combined, a paradoxical tendency to win. A restriction of this phenomenon is that the rules depend on the current capital of the player. Here we present new games where all the rules depend only on the history of the game and not on the capital. This new history-dependent structure significantly increases the parameter space for which the effect operates.
Description: ©2000 The American Physical Society
RMID: 0001001425
DOI: 10.1103/PhysRevLett.85.5226
Appears in Collections:Electrical and Electronic Engineering publications

Files in This Item:
File Description SizeFormat 
hdl_2469.pdfPublished version171.44 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.